MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE G; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE G; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Skin Burning Sensation (4540)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2021-01323.Device explanted sometime in (b)(6) of 2020.Concomitant medical product: zimmer cat#42512600918 articular surface fixed bearing constrained posterior stabilized (cps) left 18 mm height use with tibia sizes g-h / ps femur sizes 6-9 lot#62736936.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately ten months¿ post implantation due to pain and loosening.Within months of initial surgery, the patient began to complain of being unable to straighten his leg and was experiencing extreme pain.Mechanical loosening of internal left knee prosthetic joint was noted and, at the revision, it was discovered that the implant was not seated properly and was loose and grinding on the bone.The patient believes that the implant may be subject to a recall but has been unable to confirm.There is no additional information available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations/anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: a1, a2, a4, a5, b4, b5, d6, d10, g3, g6, h1, h2, h6, and h10.
 
Event or Problem Description
It was reported that a patient was revised approximately ten and a half months post implantation due to loosening, pain, noise, burning sensation, and limited rom.During the revision the surgeon noted the implant was not in correct position, confirmed loosening of tibia, and noted that tibial implant was grinding on the surrounding bone.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g3, g6, h1, h2, h3, h6, and h10 medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified that there is no intra-op complication during the first revision surgery.Ten days post op, the patient experienced pain and bleeding.Medication was prescribed for it.X-ray noted that the implants were intact with joint effusion.The patient again presented with pain and loosening; instability was noted.Ct report states "postsurgical changes apparently from tibial osteotomy with a non-healed bony fragment that has sclerotic type rim margins along the upper portion of the proximal tibia over about 2.25 cm in height.Below this there is partial incorporation of a bony flap/bony density along the anterior tibial cortex with persistent non healed portion along the lower aspect over about 3 cm in height also with some developing sclerosis around portions of the margins in this area.Between these two areas there is partial incorporation of bone along the anterior tibia around the middle cerclage wire that is present".Office visits show the patient had rom 5-90 with pain with severe burning sensation, no swelling.The patient underwent revision surgery for mechanical loosening.During the revision, surgeon states " implant from 1st revision not seated properly, loose, and was "grinding" on the bone around the implant site".No op records were provided.A definitive root cause cannot be determined.If any further information is which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient was revised approximately ten months post implantation due to loosening, pain, noise, burning sensation, instability, and limited rom.During the second revision the surgeon noted scar tissue and the implant was not in correct position, confirmed loosening of tibia, and tibial implant was grinding on surrounding bone.The tibia, femur, and articulating surface were exchanged, and the cerclage cables were removed without complications.The patella was well fixed and remained implanted.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.D10-medical product articular surface fixed bearing (cps) left 18 mm height item# 42512600918, lot# 62736936.Femur cemented (ps) standard left size 9 item# 42500606601, lot# 63526570.Stem extension tapered cemented 14 mm diameter +30 mm length item# 42557000114, lot# 64288130.3 unknown cerclage wires.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Operative notes were provided, and review found patient experienced pain, instability and implant loosening.No sign of inflammation and infection.Tibia was loose and femur was removed with minimum bone loss.Scar tissue was debrided.No complication was noted and found all implants except patella was revised.No change in the root cause.If any further information is received which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE G
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11831307
Report Number3007963827-2021-00105
Device Sequence Number845679
Product Code MBH
UDI-Device Identifier00889024471092
UDI-Public(01)00889024471092(17)280731(10)64072967
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532007901
Device Lot Number64072967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/07/2021
08/18/2022
01/06/2023
03/14/2023
09/07/2023
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/08/2021
09/13/2022
01/10/2023
04/05/2023
09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American